Aa
A
A
A
Close
Heart Disease Community
20.1k Members
Avatar universal

Question about SVT and Toprol XL?

Hi,

On Tues. I was prescribed Toprol XL to help my SVT. So far I am feeling really sluggish, sleepy, no appetite and I think it has considerably lowered my bp though I have no way to check. Despite these side effects I am feeling better on this med.

My question is will these side effects lessen or go away after I've been on this med for a time, or are they something I'll just need to get used to?

I've had toprol before but it was half this dose and I didn't experience any side effects. My dr feels and I agree that a lower dose will not help my SVT, but he also said my BP which is naturally low may not be able to tolerate this. If this doesn't work he said I will need to get the ablation. I really want to give this med a chance and avoid the ablation if possible. Thanks for any comments, em
5 Responses
61536 tn?1340701763
How frequent and how long are your SVTs?

Anyhow, the symptoms can lessen, or they may worsen, it all depends.  Usually people can get adjusted to a beta blocker.  You can check your BP at any pharmacy, Wal Mart, Walgreens, Kmart...and it's not a bad idea to do so.

Hang in there.  Some SVTs respond really well to beta blockers.  I hope you can tolerate your dosing.
Avatar universal
Hi anacyde,

My svt's have been being about 1 or 2x/week lately, I used to go alot longer without having them. They usually last several hours, went back to the dr and he ran an ekg and said I needed to go back on meds for sure. I don't know why but once my heart gets into that rhythm it doesn't want to break for several hrs.

Feeling alot better on the toprol today, more awake anyway! Yeah I should check my bp in Walmart-was in there tonight and didn't even think to do it, will next time though. Go back mid Dec for a checkup so will see what dr thinks then. Hope you are doing well, take care, em
Avatar universal
Thanks for the post last week regarding my post ablation problems. Things are really no better at this point. I saw my EP on Tues. He is absolutely devistated with my current status. As usual I get my B/P taken, EKG etc. before I see him. The nurse asked me if I normally have high B/P...I told her that I usually run around 90/50 so when she ever said that my B/P was 160/100 I nearly fell off the table. She then proceeded to tell me that my pulse, which was rapid, was irregular. After having the EKG I waited to see the doc. So in he comes to see me to go over the findings of the EKG. He said that it showed a junctional escape rhythm. So in English, it means that the SA node and the AV node are competing against eachother to set the pace. I about lost it! When I told him how easily I become fatigued and the pain I am having in my chest, he is now concerned that I may have heart failure on top of everything else. I am going on Tues for the nuclear stess tolerance test and I am sending readings from the event monitor every 2 hours or if I feel any activity in the mean time. He thinks that the AV node may have been affected or damaged in my last ablation...of course that is a risk with the procedure.

After the testing I will see him to discuss the next step, which he thinks may be a pacemaker. He has promised to "get me there" He hopes that getting me there will be his Christmas gift to me. I hope that it is!

Avatar universal
I am so very sorry to hear that. That is devastating you are having so many problems after the ablation. I'm really pulling for you and hope your ep can get things on the right track and soon. I have heard somewhere of pacemakers being used, maybe that will be the option that finally gets things straightened out for you. Please keep us posted on how you are doing, I hope that your doctors are able to help and you are feeling much better very soon. Take care, em
170935 tn?1225374676
HI, just wanted to know if you are tolerating the beta blocker any better now? I'm in a similar position to what you were in when you started this thread. Is the beta blocker controlling the svt now? thanks sb
Have an Answer?
Top Heart Disease Answerers
159619 tn?1538184537
Salt Lake City, UT
11548417 tn?1506084164
Netherlands
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is a low-fat diet really that heart healthy after all? James D. Nicolantonio, PharmD, urges us to reconsider decades-long dietary guidelines.
Can depression and anxiety cause heart disease? Get the facts in this Missouri Medicine report.
Fish oil, folic acid, vitamin C. Find out if these supplements are heart-healthy or overhyped.
Learn what happens before, during and after a heart attack occurs.
What are the pros and cons of taking fish oil for heart health? Find out in this article from Missouri Medicine.
How to lower your heart attack risk.